| Catalog Number |
03.010.411 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/29/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Device report from synthes reports an event in spain as follows: it was reported that on (b)(6) 2023, there has been a problem when removing a pfna nail, specifically it has not been possible to remove the blade because the extractor for the blade could not be connected.When trying to connect it, it did not screw, as if it had been stripped, which made it impossible to connect the extractor.After trying in other ways, they could not get the nail out.The nail and the blade remained inside.There was a surgical delay of three (3) hours.This report involves one (1) extraction screw for pfna blade.This is report 1 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E1 initial reporter address line 1: (b)(6).E3: reporter is a j&j employee.H6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Event or Problem Description
It was reported that on (b)(6) 2023, there was a problem when removing a pfna nail, specifically it has not been possible to remove the blade because the extractor for the blade could not be connected.When trying to connect it, it did not screw, as if it had been stripped, which made it impossible to connect the extractor.After trying in other ways, they could not get the nail out.The nail and the blade remained inside.There was a surgical delay of three (3) hours.It was further reported that the nail had been put in at another hospital.The patient had osteomyelitis and had a diaphyseal fracture.A pfna was placed, a pseudoarthrosis was then performed and a femur liss plate was placed.In another subsequent surgery, a knee prosthesis was placed due to arthrosis.After this surgery, the patient developed an infection, which was also in the femur.Therefore, the doctor's intention was to remove the hardware, put in a spacer, and to drill and clean the femur.The patient was reported to be okay, and the doctor is waiting for the next step.